MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported that the retracta detachable embolization coil would not deploy properly, and became unraveled and elongated as a result.Access to the left common iliac was initially obtained via the right common femoral, and the target was the proximal neck of the left iliac aneurysm.Two retracta coils were then deployed with no issues.The complaint product was then advanced through the 5 french catheter and the 6 french sheath, and the coil seemed to detach "before attaching the torque device" (sic).Upon inspection of the device following removal, the wire was observed to be elongated and unraveled.The customer confirmed that no additional procedures were required to correct the issue, and no patient adverse events resulted.To correct the condition, the operator deployed and implanted another coil.The complaint product is reportedly available for return; however, as of the date of this report, no device has yet been received for evaluation.
 
Additional Manufacturer Narrative
Additional information : patient idenifier.Investigation - evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no notable gaps in production or processing controls were noted.A review of the device history record, showed no non-conformances.Additionally, a search of our complaint records indicates that this is the only complaint on the lot number at the time of investigation.Without dimensional or visual inspection of the device, the root cause has been determined as inconclusive.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7363121
Report Number1820334-2018-00423
Device Sequence Number19150962
Product Code KRD
UDI-Device Identifier10827002342009
UDI-Public(01)10827002342009(17)211223(10)7497959
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K123712
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCER-35-14-12
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2018
Supplement Date Received by Manufacturer04/06/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date05/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1